Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 72, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2003, 2:06 PM MDT for San Miguel County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 2:06 PM MDT (20:06 UTC)
- Expired
- Jun 13, 2003, 2:50 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 135 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2654 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918
WUUS55 KABQ 132006
SVRABQ
NMC047-132050-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 250 PM MDT
* AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF RIBERA...OR ABOUT 15 MILES
SOUTHWEST OF LAS VEGAS...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES SOUTHWEST OF TECOLOTE AT 215 PM MDT
6 MILES NORTHEAST OF VILLANUEVA AT 235 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3569 10539 3548 10565 3504 10559 3522 10526
3531 10497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:52 AM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 10:52 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1052 AM MDT FRI JUN 13 2003 UPDATED ZONES TO ACCOUNT FOR EARLY CONVECTION FORMING OVER THE NORTHWEST MOUNTAINS...WEST CENTRAL AND SOUTHWEST MOUNTAINS. ALSO INCLUDED POPS FOR THE RIO GRANDE VALLEY THINKING THAT A LITTLE OF THIS ACTIVITY COULD MOVE INTO THE VALLEY...HOWEVER MUCH OF IT WILL BE VIRGA SHOWERS. .ABQ...NONE. MARTIN
Hazardous weather outlook, Jun 13, 6:00 AM MDT, 8 hours 6 minutes before
NMZ001>021-026-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO TODAY. THUNDERSTORMS WILL INITIATE OVER THE HIGHER TERRAIN AND MOVE OVER THE NORTHEAST PLAINS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE EASTERN PLAINS OF NEW MEXICO SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE NORTHEAST PLAINS TODAY. AS
In the hours before
Local storm report, Jun 13, 2:03 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
203 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM MINERAL HILL NM 1.00 INCH HAIL
06/13/03 SAN MIGUEL PUBLIC REPORT
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 42 min |
| Jun 12, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 50 min |
| Jun 13, 2:09 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 66 min |
| Jun 13, 2:55 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 55 min |
| Jun 13, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 35 min |
| Jun 13, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 39 min |
| Jun 13, 5:34 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.